... ago? I had some swelling after the first set of injections but the swelling was gone within an hour so I was not worried at the time. The second and third set of injections was the same as the first so I was not worried. It was not until this past June 2012 (at that time it was 10 months since I had the injections) the swelling in my legs and feet would not go away for 3 or 4 hours but it eventually did go away. The swelling in my legs and feet are now there constantly it never goes away. And there is times when I am in alot of pain due to the swelling. At the time of the injections i had health insurance through a sate program for the uninsured. But now, I have no health insurance due to more restrictions in qualifying for the insurance and I am unemployed so I am limited as to what I can do to get the swelling to go away.I have high blood pressure and I know that this swelling has nothing to do with my heart but trying to convince a doctor is another thing entirely. Judy
I don't believe the swelling has anything to do with your injections after all this time. I'm afraid there's something else going on there. I had those injections 3 different times prior to having my knee replaced and never experienced anything like that. My Dr was very thorough in explaining the injections, and the best and worst expectations from them. He never said anything about swelling that far down the road. Actually, it's more likely that your injections have dissipated by now. I also have high blood pressure and find that one leg and foot will tend to swell when I've been on my feet too long, particularly in hot, humid weather. The intense pain comes from the extra fluid pressing against nerve endings. You needed to lay flat and elevate your knees and feet above your heart level. Boring, I know, but it should help the swelling. And drink lots of water, it helps flush out your system.
I do understand about the cost and the insurance, but I'd be a fool if I didn't recommend you see your Dr. Persistent swelling like that is not normal. You may be convinced it has nothing to do with your heart, and perhaps it doesn't, but a Dr should really take a look to rule out various conditions that could be causing this. I truly wish you the best of luck.
I had sinvisc shots this past summer. The nurse said there were no side effects. The first one wasn't too bad, I was really sore but after a week I was better. After the second one, I couldn't bend my knee, I had swelling and the dr. said it sometimes gets worse before it gets better. So I decide to have the 3rd one. My knees hurt so bad that I haven't been able to exercise in 6 weeks. After standing awhile my legs throb so bad that I have to sit down. Now my feet are hurting too and they feel swollen. I am taking tramadol every 5 hours and if I miss a dose I can't keep up with the pain. I just got cortisone shots in my knees. They have always worked well before but I felt I didn't want to get cortisone every 4 months so I would try something safer. My ortho said I had an inflammatory reaction that happens to some people. I'm just hoping I get relief because I don't like taking all these pills.
Are you still having pain now?
I am also having severe edema ie elephant legs. I am having debilitating pain in my knees, calves,feet, hips & like low back. I had Synvisc & cortisone in April. By June my legs were huge. I saw my orthopedic doctor in October & had cortisone again. I lost 5 pounds of fluid over the next 5 days. Two months later the edema began to worsen again. It didn't get quite as bad as the first time period but is causing significant foot and leg pain. Sometimes I am unable to stand due to the pain. At my last appointment my doctor said he won't be using Synvisc with me again. We will go back to the product he previously used that didn't give me these severe side effects.
I see my surgeon again in a week.
It's 2018 and I just found this question. I also just had a series of 3 "gel" synvisc shots in my left knee. The pain from the first was excruciating -- I could barely walk -- and the second wasn't much better, but unfortunately I decided to go ahead with the third because nothing else would work -- I even had a nerve ablation. (My injury was due to a very bad dog bite in my knee.) About one week after the last shot my left foot and ankle started swelling, and two weeks in they're still quite swollen. Initially the swelling went down overnight but now it's swollen 24/7 and I had to buy compression sock(s) due to the discomfort (I only wear one). When I called the orthopod about it he said, "I've never heard of that happening." (I've noticed my specialist doctors always play dumb when it comes to side effects!) Anyways, I hope the swelling eventually subsides 'cause I don't want to have additional discomfort.
The original knee pain was bad enough! Considering my overall experience, don't think I'd recommend these shots.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 23 Jun 2010 • 1 answer
Posted 26 Jun 2013 • 3 answers
Posted 10 Oct 2015 • 1 answer
Synvisc - I had no immediate side effects from SynviscOne but sudden swelling occurred a full three?
Posted 7 Nov 2015 • 1 answer
Posted 14 Feb 2018 • 2 answers